Thunderstorm Wind, Hawkins
- When
- August 13, 6:50 PM EST to 7:00 PM EST
- Where
- Hawkins County, Church Hill
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.517, -82.717
A few trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Aug 13, 2:10 PM EST, 4 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 310 PM EDT SAT AUG 13 2005 .SHORT TERM (TONIGHT AND SUNDAY)...LITTLE CHANGE IN WEATHER PATTERN WITH UPPER-LEVEL RIDGE THE MAIN WEATHER FEATURE AND AN EMBEDDED AREA OF LOW PRESSURE TO OUR SOUTH. AIR MASS HAS BECOME UNSTABLE ONCE AGAIN THIS AFTERNOON WITH LI/S OF -3 TO -4. MOISTURE REMAINS IN PLACE AND LIFT ASSOCIATED WITH WAVES CIRCULATING WITH THE LOW...AS A RESULT...SCATTERED CONVECTION HAS DEVELOPED IN AND AROUND THE MRX CWA. THIS CONVECTION WILL CONTINUE INTO THE EVENING HOURS. DAYTIME HEATING IS A STRONG INGREDIENT OF THE THUNDERSTORM DEVELOPMENT AND WITH SUNSET...ACTIVITY SHOULD DIMINISH. HOWEVER...WEAK SHORT WAVES IN THE UPPER FLOW MAY KEEP SOME LIMIT CONVECTION GOING INTO THE OVERNIGHT HOURS. MORE OF THE SAME EXPECTED FOR SUNDAY...WITH THIS NORMAL SUMMERTIME PATTERN IN PLACE OVER THE SOUTHERN APPALACHIAN REGION. GUIDANCE NUMBERS LOOKS GOOD AND WILL NOT STRAY FAR FOR HIGH AND LOW TEMPS. .LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...DOG DAYS OF SUMMER WILL CONTINUE THROUGH NEXT WEEK WITH A STAGNANT SYNOPTIC PATTERN EXPECTED FOR THE MOST PART. LATEST GFS MODEL RUN INDICATES THAT A WEAK SHORT WAVE ON TUESDAY MAY NUDGE A WEAK STATIONARY FRONT OVER THE OHIO RIVER VALLEY TOWARDS THE FORECAST AREA. HOWEVER...THINK THAT THIS FRONT SHOULD STAY NORTH OF THE FORECAST AREA THROUGHOUT THE WEEK... AS UPPER-LEVEL FLOW REMAINS MOSTLY ZONAL. A MOIST AND MARGINALLY UNSTABLE AIRMASS WILL CONTINUE ACROSS THE FORECAST AREA...WITH SCATTERED CONVECTION EXPECTED TO DEVELOP EACH DAY NEXT WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. ALSO...EXPECT A LITTLE BETTER COVERAGE OF CONVECTION OVER THE HIGHER ELEVATIONS DUE TO DIFFERENTIAL HEATING. GFS MODEL ALSO INDICATES THAT A STRONGER UPPER-LEVEL TROUGH WILL DEVELOP LATER IN THE WEEK AND FINALLY PUSH A COLD FRONT INTO THE FORECAST AREA ON FRIDAY. HOWEVER...ENSEMBLE MEANS INDICATE THAT THIS SOLUTION IS TOO AGGRESSIVE WITH THE SOUTHWARD FRONTAL MOVEMENT...SO THINK THAT FRONTAL PASSAGE SHOULD BE SLOWER (SOMETIME NEXT WEEKEND). OVERALL...WILL PLAN TO GO WITH A PERSISTENCE FORECAST THROUGH NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 72 92 72 92 / 50 30 30 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 71 91 70 91 / 50 30 30 30 OAK RIDGE, TN 71 91 70 91 / 50 30 30 30 TRI CITIES AIRPORT, TN 68 89 67 90 / 40 30 30 30 && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && MJB/DMG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 800 AM EDT SAT AUG 13 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-141000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 800 AM EDT (700 AM CDT) SAT AUG 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF STRONG DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP EACH DAY NEXT WEEK...ESPECIALLY IN THE AFTERNOON AND EVENING HOURS. A FEW ISOLATED STORMS MAY BECOME SEVERE EACH DAY WITH THE THREAT OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AND AT TIMES THROUGHOUT THE WEEK. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DMG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
239 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 2 SSW SPRING CITY 35.66N 84.88W
08/13/2005 RHEA TN LAW ENFORCEMENT
ONE TREE DOWN AT THE JUNCTION OF HWY 68 AND HWY 27
BETWEEN DAYTON AND SPRING CITY. BLOCKED TRAFFIC. REPORTED
BY DISPATCH.
&&
GRCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
655 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/13/2005 KNOX TN LAW ENFORCEMENT
NUMEROUS TREES AND POWER LINES DOWN.
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
728 PM EDT SAT AUG 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG BAILEYTON 36.33N 82.83W
08/13/2005 GREENE TN LAW ENFORCEMENT
FEW TREES DOWN.
&&The Knoxville radar (KMRX), 73 km away, was scanning. The volume nearest the first event began at 23:48 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470641.